Alert archive / Arkansas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 74, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 27, 2014, 3:52 PM CDT for Phillips County, Arkansas; Coahoma County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 3:52 PM CDT (20:52 UTC)
- Expired
- Apr 27, 2014, 4:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Phillips County, AR, Coahoma County, MS
The radar
The Little Rock radar (KLZK), 135 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 644 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1166 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
409
WUUS54 KMEG 272052
SVRMEG
ARC107-MSC027-272130-
/O.NEW.KMEG.SV.W.0074.140427T2052Z-140427T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
352 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PHILLIPS COUNTY IN EASTERN ARKANSAS...
NORTHERN COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 352 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED NEAR WHITE RIVER NATIONAL WILDLIFE REFUGE...AND
MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ELAINE...
HELENA...WEST HELENA AND WHITE RIVER NATIONAL WILDLIFE REFUGE.
THIS WARNING ALSO INCLUDES AREAS NEAR FLOWER LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3422 9107 3429 9108 3435 9104 3435 9101
3438 9101 3463 9082 3452 9056 3433 9040
3411 9090 3412 9106 3416 9110 3419 9110
TIME...MOT...LOC 2052Z 231DEG 41KT 3420 9098
$$1 follow-up statement
288
WWUS54 KMEG 272111
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
411 PM CDT SUN APR 27 2014
ARC107-MSC027-272121-
/O.CAN.KMEG.SV.W.0074.000000T0000Z-140427T2130Z/
COAHOMA MS-PHILLIPS AR-
411 PM CDT SUN APR 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR PHILLIPS AND NORTHERN COAHOMA
COUNTIES IS CANCELLED...
AT 411 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING IS CANCELLED.
LAT...LON 3422 9107 3429 9108 3435 9104 3435 9101
3438 9101 3463 9082 3452 9056 3433 9040
3411 9090 3412 9106 3416 9110 3419 9110
TIME...MOT...LOC 2111Z 231DEG 41KT 3434 9078
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:36 PM CDT, 16 minutes earlier.
Area forecast discussion, Apr 27, 3:36 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
336 PM CDT SUN APR 27 2014
.DISCUSSION...
SECONDARY WARM FRONT CONTINUES TO TRY TO PUSH NORTHWARD ACROSS THE
CWA. ONGOING CONVECTION IS SLOWING THE FRONTS PROGRESS. OVER THE
LAST HOUR...IT SEEMS TO FINALLY MAKING SOME PROGRESS AS CONVECTION
HAS LIFTED OUT OF TUNICA AND ST FRANCIS COUNTIES. SKIES ARE
STARTING TO CLEAR ACROSS PORTIONS OF COAHOMA AND TALLAHATCHIE
COUNTIES. A WARM AND JUICY ATMOSPHERE EXISTS JUST SOUTH OF THESE
COUNTIES WHERE TEMPERATURES HAVE RISEN INTO THE LOWER TO MID 80S.
DEWPOINTS ARE IN THE UPPER 60S TO LOWER 70S. THIS AIRMASS WILL
SPREAD INTO THE MIDSOUTH THIS EVENING. A STRONG UPPER LEVEL JET
MAY INTERACT WITH THIS AIRMASS TO PRODUCE A FEW SUPERCELLS THIS
EVENING. HOWEVER...BETTER CHANCES FOR STORMS WILL COME LATER THIS
EVENING AS STORMS DEVELOP AHEAD OF THE DRY LINE...WHICH IS ROUGHLY
LOCATED NEAR THE OK/AR BORDER AT THIS TIME. THESE STORMS WILL
PUSH EAST ACROSS ARKANSAS THIS EVENING PRODUCING DAMAGING
WINDS...LARGE HAIL AND POSSIBLY A FEW STRONG...LONG TRACKED TORNADOES.
THESE STORMS WILL PUSH INTO EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI AFTER
8-10 PM. QUESTIONS STILL REMAIN IF THEY WILL MAINTAIN THERE
INTENSITY AS THEY PUSH INTO THE MIDSOUTH. REGARDLESS...FLASH
FLOODING WILL BE A CONCERN AS MANY AREAS HAVE ALREADY PICKED UP
OVER TWO INCHES OF RAIN.
THUNDERSTORMS MAY EVENTUALLY EVOLVE INTO AN MCS OVERNIGHT AS IT
PUSHES EAST INTO WEST TENNESSEE AND NORTH MISSISSIPPI. LINGERING
CONVECTION COULD STILL BE OCCURRING MONDAY MORNING ACROSS
NORTHEAST MISSISSIPPI AND AREAS OF WEST TENNESSEE NEAR THE
TENNESSEE RIVER. MEANWHILE...DRY LINE WILL HAVE ADVANCED EASTWARD
AND WILL ROUGHLY BE LOCATED NEAR THE MISSISSIPPI RIVER ON MONDAY.
EXPECT THE DRY LINE TO BE THE SOURCE OF REDEVELOPMENT OF SHOWERS
AND THUNDERSTORMS BY MONDAY AFTERNOON INTO MONDAY NIGHT. WHETHER OR
NOT THE THUNDERSTORMS BECOME SEVERE WILL BE DETERMINED BY HOW MUCH
THE ATMOSPHERE IS WORKED OVER BY TONIGHTS CONVECTION. IF STORMS DO
BECOME SEVERE...BEST CHANCES WOULD OCCUR ACROSS AREAS OF WEST
TENNESSEE NEAR THE TENNESSEE RIVER AND NORTHEAST MISSISSIPPI.
DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES WILL BE POSSIBLE.
GUSTY SOUTHERLY WINDS WILL OCCUR OFF AND ON TONIGHT THROUGH
MONDAY. WILL EXPAND THE WIND ADVISORY TO COVER THE ENTIRE CWA.
ON TUESDAY...DRY LINE/FRONT MAY PUSH BACK NORTHWARD A TAD BUT WILL
REMAIN THE MAIN SOURCE FOR REDEVELOPMENT. BEST CHANCES WILL OCCUR
ACROSS NORTHEAST MISSISSIPPI. AGAIN SEVERE CHANCES WILL DEPEND ON
WHETHER OR NOT ATMOSPHERE HAS RECOVERED FROM PREVIOUS CONVECTION.
WEDNESDAY THROUGH THE END OF THE WEEK...UPPER LEVEL LOW WILL
MEANDER THROUGH THE UPPER MIDWEST INTO THE OHIO VALLEY. WRAP
AROUND SHOWERS COULD SKIRT NORTHERN AREAS OF THE MIDSOUTH BUT FOR
NOW WILL KEEP DRY CONDITIONS IN THE FORECAST. MAIN EFFECTS WILL BE
CLOUDS AND COOLER TEMPERATURES.
HIGH PRESSURE WILL MOVE INTO THE MIDSOUTH BY THE WEEKEND.
TEMPERATURES WILL MODERATE UNDERNEATH MOSTLY SUNNY SKIES.
KRM
&&
.AVIATION...
18Z TAF CYCLE
CONVECTION ASSOCIATED WITH WARM FRONT LIFTING VERY SLOWLY NORTH
TODAY. AS A RESULT EXPECT TSRAS THROUGH MOST OF THE AFTERNOON AT
KMKL...KJBR AND KMEM WITH MVFR OCNL IFR CONDS. AS THE FRONT AND
TSRAS LIFT NORTH VFR CONDS WILL RETURN TEMPORARILY BEFORE THE
NEXT LINE OF SHRAS AND TSRAS PUSH IN AHEAD OF THE APPROACHING DRY
LINE PUSH IN THIS EVENING AND OVERNIGHT...ALONG WITH MVFR OCNL
IFR CONDS. BY LATER TONIGHT AND EARLY MON EXPECT THE MAIN AREA OF
SHRAS AND TSRAS TO SHIFT EAST WITH MVFR/IFR CIGS LINGERING. TSRAS
MAY START REDEVELOPING BY MID MORNING ON MON SO INCLUDED A VCTS
TO INDICATE THAT POSSIBILITY.
SE WINDS WILL BE LIGHTER THAN EXPECTED THIS AFTERNOON...EVENTUALLY
SHIFTING TO THE SOUTH AND INCREASING THIS EVENING TO 15 KTS WITH
HIGHER GUSTS...AND SSW BY MON MORNING.
SJM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR DUNKLIN-PEMISCOT.
WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR ALCORN-BENTON MS-CALHOUN-
CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT MONDAY FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR BENTON TN-CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 27, 3:44 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 344 PM CDT SUN APR 27 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-280845- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 344 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES IS EXPECTED FROM LATE THIS AFTERNOON INTO TONIGHT ACROSS PORTIONS OF THE MIDSOUTH. A MODERATE RISK OF SEVERE THUNDERSTORMS EXIST ACROSS ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL AND THOSE PORTIONS OF WEST TENNESSEE AND NORTH MISSISSIPPI ALONG AND WEST OF A LINE FROM DYERSBURG TENNESSEE TO CHARLESTON MISSISSIPPI. THE MODERATE RISK AREA INCLUDES THE CITIES OF MEMPHIS...JONESBORO...AND CLARKSDALE MISSISSIPPI. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST ELSEWHERE ACROSS THE MIDSOUTH. A FEW TORNADOES...DAMAGING WINDS...AND LARGE HAIL ARE LIKELY. TORNADOES MAY BE STRONG ESPECIALLY IN THE MODERATE RISK AREA. HEAVY RAINFALL RESULTING IN FLASH FLOODING IS POSSIBLE THIS AFTERNOON AND TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH. A WIND ADVISORY HAS BEEN ISSUED FOR THE ENTIRE MIDSOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MODERATE RISK OF SEVERE THUNDERSTORMS WILL EXIST MONDAY AFTERNOON AND NIGHT ACROSS MUCH OF NORTH MISSISSIPPI INTO PORTIONS OF WEST TENNESSEE. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST ELSEWHERE ACROSS THE MIDSOUTH. A FEW TORNADOES...DAMAGING WINDS AND LARGE HAIL MAY OCCUR. TORNADOES MAY BE STRONG ESPECIALLY IN THE MODERATE RISK AREA. THE THREAT FOR ORGANIZED SEVERE WEATHER WILL SHIFT TO NORTHEAST MISSISSIPPI TUESDAY. HEAVY RAINFALL WILL BE POSSIBLE FROM ADDITIONAL ROUNDS OF THUNDERSTORMS MONDAY AND TUESDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL THE MIDSOUTH. A WIND ADVISORY HAS BEEN ISSUED FOR MONDAY FOR THE ENTIRE MIDSOUTH. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED THIS AFTERNOON INTO TUESDAY. KRM
In the hours before
Local storm report, Apr 27, 2:47 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
247 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL CALHOUN CITY 33.86N 89.31W
04/27/2014 M0.88 INCH CALHOUN MS 911 CALL CENTER
NICKEL SIZE HAIL FROM CALHOUN CITY TO DERMA AND VARDAMAN.
&&
ZEIThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:35 AM CDT | Wind Advisory | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 6 more | 33 hr |
| Apr 27, 11:14 AM CDT | Flash Flood Warning | MEG | Lee, St. Francis | 3 hr |
| Apr 27, 12:42 PM CDT | Flash Flood Warning | MEG | Crittenden, Lee | 3 hr |
| Apr 27, 1:12 PM CDT | Flash Flood Warning | MEG | Crittenden, St. Francis | 5 hr |
| Apr 27, 3:44 PM CDT | Flash Flood Warning | MEG | Crittenden, Lee | 2 hr |
| Apr 27, 6:24 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 36 min |
| Apr 27, 11:03 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 3 days |
| Apr 27, 11:05 AM CDT | River Flood Warning | MEG | Monroe | 4 days |
| Apr 27, 11:05 AM CDT | River Flood Warning | MEG | Monroe | 4 days |
| Apr 27, 2:20 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Pontotoc | 40 min |
| Apr 27, 2:25 PM CDT | Flash Flood Warning | MEG | Benton, Marshall | 5 hr |
| Apr 27, 2:53 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe | 37 min |
| Apr 27, 2:57 PM CDT | Flash Flood Warning | MEG | Alcorn, Benton, Prentiss, Tippah | 5 hr |
| Apr 27, 4:13 PM CDT | Flash Flood Warning | MEG | Lee, Prentiss, Union | 3 hr |
| Apr 27, 4:30 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman | 30 min |
| Apr 27, 4:55 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Panola, Quitman, Tallahatchie, Tunica | 50 min |
| Apr 27, 5:14 PM CDT | Tornado Warning | MEG | Coahoma, Panola, Quitman | 46 min |
| Apr 27, 5:16 PM CDT | Flash Flood Warning | MEG | Alcorn, Prentiss, Tishomingo | 3 hr |
| Apr 27, 5:49 PM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 41 min |
| Apr 27, 5:57 PM CDT | Tornado Warning | MEG | Panola | 48 min |
| Apr 27, 6:18 PM CDT | Tornado Warning | MEG | Panola, Quitman, Tate, Tunica | 42 min |
| Apr 27, 6:42 PM CDT | Tornado Warning | MEG | Lafayette, Marshall, Panola, Tate | 48 min |
| Apr 27, 6:52 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate | 38 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2014Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.